Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 24, NWS Charleston, WV

June 27, 2020Doddridge County, Ritchie County, Tyler County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 27, 2020, 9:29 PM EDT for Doddridge County, Ritchie County, Tyler County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2020, 9:29 PM EDT (01:29 UTC)
Expired
Jun 28, 2020, 12:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 9:45 PM EDTFLASH FLOODGreenwood, WVBRIDGE WASHED OUT ALONG NORTHWEST TURNPIKE NEAR GREENWOOD. REPORT OF 2 TO 3 FEET OF WATER ACROSS THE ROADWAY
Jun 27, 10:00 PM EDTFLASH FLOODPennsboro, WVNUMEROUS ROADS FLOODED IN THE TOWN OF PENNSBORO INCLUDING FRAME STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

210 
WGUS51 KRLX 280129
FFWRLX
WVC017-085-095-280430-
/O.NEW.KRLX.FF.W.0024.200628T0129Z-200628T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
929 PM EDT Sat Jun 27 2020

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Northeastern Ritchie County in northwestern West Virginia...
  West central Doddridge County in northern West Virginia...
  South central Tyler County in northern West Virginia...

* Until 1230 AM EDT.

* At 927 PM EDT, Doppler radar indicated very slow moving 
  thunderstorms producing heavy rain across the warned area. Flash 
  flooding is ongoing or expected to begin shortly as 1 to inches 
  has fallen quickly, and another inch is possible as rain continues 
  in the warning area.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Pennsboro, West Union, Ellenboro, Smithburg, Greenwood, Pike and
  Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3933 8070 3920 8076 3929 8117 3932 8108
      3933 8107 3933 8105 3935 8104 3935 8101
      3936 8101 3937 8098

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR

$$

26
3 follow-up statements
613 
WGUS71 KRLX 280221
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1021 PM EDT Sat Jun 27 2020

WVC017-085-095-280430-
/O.CON.KRLX.FF.W.0024.000000T0000Z-200628T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Ritchie WV-Tyler WV-
1021 PM EDT Sat Jun 27 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SUNDAY 
FOR WEST CENTRAL DODDRIDGE, SOUTH CENTRAL TYLER AND NORTHEASTERN 
RITCHIE COUNTIES...

At 1021 PM EDT, Doppler radar indicated very slow moving 
thunderstorms producing heavy rain across the warned area. Flash 
flooding is ongoing as 1 to 3 inches of rain has fallen quickly. 
Storms have begun to exit the area, but high water issues and 
flooding will persist. Some roads in and around Pennsboro and 
northeastern Ritchie County have flooded according to reports.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3933 8070 3920 8076 3929 8117 3932 8108
      3933 8107 3933 8105 3935 8104 3935 8101
      3936 8101 3937 8098

FLASH FLOOD...RADAR INDICATED

$$

26
917 
WGUS71 KRLX 280237
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1037 PM EDT Sat Jun 27 2020

WVC017-085-095-280430-
/O.CON.KRLX.FF.W.0024.000000T0000Z-200628T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Ritchie WV-Tyler WV-
1037 PM EDT Sat Jun 27 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SUNDAY 
FOR WEST CENTRAL DODDRIDGE, SOUTH CENTRAL TYLER AND NORTHEASTERN 
RITCHIE COUNTIES...

At 1037 PM EDT, Doppler radar indicated very slow moving 
thunderstorms producing heavy rain across the warned area. Flash 
flooding is ongoing as 1 to 3 inches of rain has fallen quickly. 
Storms have begun to exit the area, but high water issues and 
flooding will persist. Some roads in and around Pennsboro and 
northeastern Ritchie County have flooded according to reports.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Pennsboro, West Union, Ellenboro, Smithburg, Greenwood, Pike and 
Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3933 8070 3920 8076 3929 8117 3932 8108
      3933 8107 3933 8105 3935 8104 3935 8101
      3936 8101 3937 8098

FLASH FLOOD...RADAR INDICATED

$$

26
155 
WGUS71 KRLX 280423
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1223 AM EDT Sun Jun 28 2020

WVC017-085-095-280433-
/O.EXP.KRLX.FF.W.0024.000000T0000Z-200628T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Ritchie WV-Tyler WV-
1223 AM EDT Sun Jun 28 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT EARLY THIS MORNING 
FOR WEST CENTRAL DODDRIDGE, SOUTH CENTRAL TYLER AND NORTHEASTERN 
RITCHIE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3936 8101 3937 8098 3933 8070 3920 8076
      3929 8117 3932 8108 3933 8107 3932 8106
      3933 8105 3935 8104 3935 8101

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:04 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 27, 8:04 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
804 PM EDT Sat Jun 27 2020

.SYNOPSIS...
Showers and thunderstorms likely at times through Sunday as a
weather disturbance moves through. Weak surface front Monday
night. Daily chances of showers and storms most of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 230 PM Saturday...

Showers have begun to develop throughout the CWA this afternoon
and are expected to continue into the evening. High dewpoints,
and adequate CAPE and shear are present providing a favorable
environment for thunderstorm development; however, with the
cloud deck still in place, the effect of daytime heating will
be lessened. Storms that develop may become strong to severe.

High resolution models indicate these storms should be of a
discrete nature, with some training possible. Heavy rainfall
is also possible with these storms and if training does occur,
localized flash flooding may be an issue. As of now, the main
threats are wind and hail. Convection should diminish as
temperatures cool overnight.

Another shortwave is expected to move through on Sunday bringing
a chance for showers and thunderstorms mainly across the
southern portion of the CWA. A marginal risk for severe storms
has been issued for the southern half of the area, with the
extreme southeast corner of the CWA falling into a slight risk.
Wind and hail are expected to be the main threats. Heavy
rainfall accompanying these storms may lead to localized flash
flooding.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 239 PM Saturday...

Convective coverage should be winding down Sunday evening, but
chances of of a shower will likely remain through the night as
another H5 impulse approaches by late in the night, and as a weak
surface boundary tries to push south. The boundary should stall
across our southern and western CWA counties on Monday...with the
rest of Monday and Tuesday then featuring the CWA being inbetween a
stalled front to our west and on the backside of a slowly
retrograding H5 low across New England. Thus, given continued
seasonably warm and humid conditions for our area, diurnally
driven chances of convection should exist each day, especially
closer to the stalled front. As with many storms this time of
year, an isolated strong to severe downdraft gust may occur.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 239 PM Saturday...

The H5 low over New England starts to kick south some mid/late
week with overall height fields for our area possibly increasing
some by late week. This means diurnally driven convective
chances should persist through at least Thursday (if not
longer). There are some hints that the thermal profile will warm
enough by late in the week, which would result in rather hot
and humid conditions for the holiday weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 745 PM Saturday...

A line of storms is currently moving to the southeast, along the
northern sites. PKB and CKB will likely have showers and
possible thunderstorms for the next couple of hours, the line
reaching EKN in the next hour or two. Visibilities and ceilings
may drop to MVFR/IFR in the heavier showers as this moves
through. Other scattered showers and thunderstorms may also be
possible for these sites throughout the evening and beginning of
the night, which could cause additional drops in conditions.

The remaining sites should be mostly dry through the start of
the period, however a few scattered showers are currently moving
through the area, so a brief shower cannot be completely ruled
out. Some sites begin the period with MVFR ceilings, with the
sites that currently have VFR ceilings likely dropping to MVFR
within the next few hours. Ceilings may continue to drop to IFR
conditions, particularly for the central/eastern sites, late
tonight into early Sunday morning, possibly persisting
throughout the morning hours. Some sites may possibly fog
slightly overnight as well, however any fog should dissipate by
the morning as precipitation starts back up again.

HTS, CRW, and BKW should begin to have showers and possible
thunderstorms early Sunday morning, likely persisting through
the afternoon. The more northern sites may also have showers and
potential thunderstorms throughout the day on Sunday as well.
Any sites that drop to IFR ceilings overnight should improve to
MVFR in the late morning/early afternoon. These MVFR ceilings
will likely persist through the remainder of period.

Southwesterly winds start the period at around 5-10KTs. A few
sites may continue to have gusts up to 15-20KTs for the next few
hours. Winds should lighten up a bit tonight, around 5KTs, and
continue for the rest of the period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of MVFR/IFR ceilings may vary, IFR
ceilings may not occur at some sites. Fog may or may not occur
tonight. Timing of showers/thunderstorms on Sunday morning may
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SUN 06/28/20
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    H    M    H    H    H    M    M
HTS CONSISTENCY  H    M    H    H    H    M    L    M    H    M    H    H
BKW CONSISTENCY  M    M    H    H    H    L    H    H    M    L    L    M
EKN CONSISTENCY  H    H    M    M    M    H    M    M    M    M    M    L
PKB CONSISTENCY  H    H    M    M    M    M    H    M    M    M    L    M
CKB CONSISTENCY  H    H    M    L    H    H    M    L    H    H    H    M

AFTER 00Z MONDAY...
IFR in rounds of showers and thunderstorms possible Sunday
night, and in fog and/or stratus overnight Sunday night into
Monday morning. IFR possible in late day thunderstorms and late
night fog through Wednesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RH/JLB
NEAR TERM...JLB
SHORT TERM...RH
LONG TERM...RH
AVIATION...CG
Hazardous weather outlook, Jun 27, 12:43 PM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Charleston WV
1243 PM EDT Sat Jun 27 2020

OHZ066-067-075-076-084-085-WVZ009>011-019-020-031-032-040-281645-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler-
Ritchie-Doddridge-Harrison-Taylor-Barbour-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms and excessive
rainfall this afternoon and tonight. A slight risk of severe weather
means a few scattered severe storms may occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for severe thunderstorms Sunday and Monday.
A marginal risk for severe weather means isolated severe storms may
occur.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024>026-033-034-515-516-281645-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for excessive rainfall this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a slight risk for severe thunderstorms Sunday, and a
marginal risk for severe thunderstorms Monday. There is also a
marginal risk for excessive rainfall Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ083-086-WVZ007-008-014-016>018-027>030-039-521-522-525-526-281645-
Jackson OH-Gallia-Mason-Jackson WV-Putnam-Roane-Wirt-Calhoun-Clay-
Braxton-Gilmer-Lewis-Upshur-Northwest Webster-Southeast Webster-
Northwest Randolph-Southeast Randolph-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe thunderstorms and excessive
rainfall this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for severe thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ015-517>520-523-524-281645-
Kanawha-Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Pocahontas-Southeast Pocahontas-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia, southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for excessive rainfall this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for severe thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005-013-281645-
Lawrence KY-Wayne-Lincoln-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for excessive rainfall this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for severe thunderstorms and excessive
rainfall Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ087-WVZ006-281645-
Greenup-Carter-Boyd-Lawrence OH-Cabell-
1243 PM EDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe thunderstorms and excessive
rainfall this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for severe thunderstorms and excessive
rainfall Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 27, 6:09 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
609 PM EDT Sat Jun 27 2020

WVZ011-020-031-272300-
Doddridge-Harrison-Tyler-
609 PM EDT Sat Jun 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
NORTHERN TYLER AND NORTHWESTERN HARRISON COUNTIES...

At 609 PM EDT, a strong thunderstorm was located near Middlebourne,
moving southeast at 25 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Middlebourne, Paden City, Salem, Sistersville, Fly, Wallace, Lima,
Center Point and Sedalia.

This includes Route 50 in West Virginia between mile markers 66 and
69.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3947 8071 3947 8067 3946 8067 3947 8064
      3944 8060 3945 8058 3943 8058 3944 8056
      3943 8054 3944 8051 3946 8051 3947 8049
      3946 8041 3927 8052 3955 8103 3961 8095
TIME...MOT...LOC 2209Z 296DEG 31KT 3955 8092

26
Special weather statement, Jun 27, 7:13 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT Sat Jun 27 2020

WVZ031-032-040-525-280000-
Barbour-Northwest Randolph-Harrison-Taylor-
713 PM EDT Sat Jun 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANDOLPH...
SOUTHERN TAYLOR...BARBOUR AND EASTERN HARRISON COUNTIES...

At 713 PM EDT, a strong thunderstorm was located over Clarksburg,
moving southeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Clarksburg, Philippi, Bridgeport, Shinnston, Belington, Stonewood,
Nutter Fort, Lumberport, Anmoore, Flemington, Montrose, Moatsville,
Rosemont, Nestorville, Meadland, Tygart Lake State Park, Galloway,
Meadowbrook and Despard.

This includes the following highways...
 Interstate 79 between mile markers 113 and 127.
 Route 50 in West Virginia between mile markers 74 and 82.

LAT...LON 3897 7987 3926 8045 3942 8034 3923 7981
      3922 7982 3921 7981 3920 7983 3915 7983
      3913 7984 3912 7983 3911 7980 3909 7979
TIME...MOT...LOC 2313Z 298DEG 29KT 3931 8032

26
Special weather statement, Jun 27, 8:04 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
804 PM EDT Sat Jun 27 2020

WVZ040-525-526-280045-
Barbour-Northwest Randolph-Southeast Randolph-
804 PM EDT Sat Jun 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND
NORTHEASTERN BARBOUR COUNTIES...

At 803 PM EDT, a strong thunderstorm was located 8 miles north of
Belington, or 8 miles east of Philippi, moving southeast at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Philippi, Montrose, Harman, Pheasant Run, Kerens, Dryfork,
Nestorville and Bowden.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
      3889 7952 3887 7951 3884 7954 3880 7951
      3909 8002 3925 7991 3922 7981 3913 7984
      3911 7980 3908 7978 3904 7978 3897 7951
      3898 7947 3896 7935
TIME...MOT...LOC 0003Z 298DEG 29KT 3914 7988

26
Special weather statement, Jun 27, 9:25 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
925 PM EDT Sat Jun 27 2020

WVZ030-031-039-040-280230-
Barbour-Harrison-Upshur-Lewis-
925 PM EDT Sat Jun 27 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTH
CENTRAL UPSHUR...WEST CENTRAL BARBOUR AND SOUTHERN HARRISON
COUNTIES...

At 922 PM EDT, a strong thunderstorm was located near Lost Creek and
was producing very heavy rainfall.
.

Locations impacted include...
West Milford, Lost Creek, Jane Lew and Century.

This includes Interstate 79 between mile markers 105 and 113.

Torrential rainfall is occurring with this storm with reports of
over 1 inch in 30 minutes, and may cause localized flooding through
ponding of water, and filling of roadside ditches and culverts. Do
not drive your vehicle through flooded roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3903 8026 3919 8056 3919 8054 3921 8052
      3925 8042 3913 8013
TIME...MOT...LOC 0122Z 298DEG 49KT 3909 8017

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:04 PM EDTSpecial Weather StatementRLXTucker41 min
Jun 27, 9:25 PM EDTSpecial Weather StatementRLXHarrison65 min
Jun 27, 9:36 PM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Upshur3 hr

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.